Alert archive / California / High Wind Watches in 2006
High Wind Watch 3, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Mar 8, 2006, 1:45 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 10, 2006, 2:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 1:45 PM PST (21:45 UTC)
- In effect from
- Mar 10, 2006, 2:00 AM PST
- Expired
- Mar 9, 2006, 2:21 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 082136 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PST WED MAR 8 2006 ...STRONG GUSTY WEST WINDS EXPECTED THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... .A STRONG WESTERLY FLOW AHEAD OF A COLD STORM APPROACHING FROM THE GULF OF ALASKA WILL BRING GUSTY WEST WINDS ACROSS THE MOUNTAINS BEGINNING THURSDAY NIGHT AND CONTINUING THROUGH SATURDAY. CAZ055-056-058-090500- /O.NEW.KSGX.HW.A.0003.060310T1000Z-060311T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 145 PM PST WED MAR 8 2006 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ HORTON
2 follow-up statements
000 WWUS76 KSGX 090455 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 855 PM PST WED MAR 8 2006 ...STRONG GUSTY WINDS EXPECTED THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... .WEST WINDS WILL BEGIN TO INCREASE THURSDAY AFTERNOON IN THE MOUNTAINS AHEAD OF A STRONG WINTER STORM APPROACHING FROM THE GULF OF ALASKA. THE STRONGEST WINDS WILL AFFECT THE REGION THURSDAY NIGHT AND WILL CONTINUE THROUGH SATURDAY AFTERNOON WITH THIS SLOW MOVING UPPER LEVEL TROUGH. CAZ055-056-058-091130- /O.CON.KSGX.HW.A.0003.060310T1000Z-060311T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 855 PM PST WED MAR 8 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ MOEDE
000 WWUS76 KSGX 091021 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 221 AM PST THU MAR 9 2006 ...STRONG GUSTY WINDS EXPECTED TODAY AND FRIDAY... .WEST WINDS WILL BEGIN TO INCREASE TODAY IN THE MOUNTAINS AND HIGH DESERTS AHEAD OF A STRONG WINTER STORM APPROACHING FROM THE GULF OF ALASKA. THE STRONGEST WINDS WILL AFFECT THE REGION THIS AFTERNOON AND WILL CONTINUE THROUGH FRIDAY. CAZ055-056-058-091800- /O.UPG.KSGX.HW.A.0003.060310T1000Z-060311T2200Z/ /O.NEW.KSGX.WI.Y.0013.060309T1800Z-060310T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 221 AM PST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST FRIDAY. WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE THIS MORNING AND CONTINUING INTO FRIDAY. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060-091800- /O.NEW.KSGX.WI.Y.0013.060309T1800Z-060310T1800Z/ APPLE AND LUCERNE VALLEYS- 221 AM PST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST FRIDAY. WEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY LATE THIS MORNING AND CONTINUING INTO FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Mar 8, 10:41 AM PST, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 8, 10:41 AM PST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SAN DIEGO CA 1041 AM PST WED MAR 8 2006 .SYNOPSIS...WEAK HIGH PRESSURE ALOFT WILL BRING PARTLY CLOUDY SKIES TODAY AND SEASONAL TEMPERATURES. SOME LOCALLY STRONG AND GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS THIS MORNING...BUT SHOULD DIMINISH IN THE AFTERNOON. CLOUDS WILL INCREASE AGAIN ON THURSDAY AHEAD OF A VERY COLD STORM APPROACHING FROM THE GULF OF ALASKA. A FEW SHOWERS COULD BREAK OUT THURSDAY NIGHT AND FRIDAY...BUT THE BULK OF THE PRECIPITATION IS EXPECTED OVER THE WEEKEND. THIS SYSTEM WILL BRING RAIN ON THE COAST...VALLEYS...AND LOWER DESERTS...WITH SNOW IN THE MOUNTAINS AND HIGH DESERTS. IT WILL BE BREEZY WEST OF THE MOUNTAINS...WITH STRONGER WINDS AT TIMES...MAINLY OVER THE MOUNTAINS AND DESERTS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. RESIDUAL MOISTURE REMAINS OVER SAN DIEGO COUNTY THIS MORNING BEHIND THE SHORTWAVE THAT MOVED THROUGH ON TUESDAY AND OVERNIGHT. SOME LIGHT SHOWERS CONTINUE BUT APPEAR TO BE DIMINISHING WITH TIME. AREAS TO THE NORTH HAVE MOSTLY CLEARED OUT EXCEPT FOR SOME SCATTERED STRATOCU OVER THE INLAND EMPIRE NEAR THE MOUNTAINS. MINOR SHORTWAVE RIDGE WILL DOMINATE THROUGH THURSDAY WITH SOME DRYING AND SLIGHT WARMING BUT ONSHORE FLOW SHOULD KEEP PLENTY OF MOISTURE OVER THE AREA TO MAINTAIN PARTLY CLOUDY CONDITIONS AT LEAST THROUGH THURSDAY. 12Z NAM MODEL ON TRACK WITH EARLIER GFS RUNS WITH THE STRONGER AND COLDER SHORTWAVE MOVING IN FRIDAY AND OVER THE WEEKEND. 06Z GFS INDICATES THE BULK THE MOISTURE WILL BE MOVING INTO THE AREA FRIDAY AND SATURDAY AND AIMED MOSTLY AT SAN DIEGO COUNTY WHICH APPEARS REASONABLE GIVEN THE OVER WATER TRAJECTORY OF THE FLOW ASSOCIATED WITH THIS TROUGH. BASED ON THE NAM...AM TEMPTED TO INCREASE THE POPS OVER THE WEEKEND TO CATEGORICAL FROM LIKELY BUT WILL WAIT AND SEE WHAT THE 12Z GFS MODEL INDICATES. QPF AMOUNTS COULD POSE PROBLEMS IN THE RECENT BURN AREAS BUT THE LOW SNOW LEVELS WILL HELP OFFSET ANY RUNOFF PROBLEMS SINCE MOST OF THE PRECIPITATION THAT WILL FALL IN THE MOUNTAINS WILL BE SNOW. THE TROUGH MOVES EAST ON MONDAY WITH MINOR RIDGING FOR TUESDAY AND WEDNESDAY FOR SOME DRYING AND SLIGHT WARMING. NO UPDATES PLANNED AT THIS TIME. && .AVIATION...CORRECTED... BELOW FL060...WIND SHIFTING TO NORTHERLY AND DIMINISHING TO 10 KT OR LESS BY THIS AFTERNOON. USPLOPE CONDITIONS CAUSING MOUNTAIN OBSCUREMENT AND ISOLATED SHOWERS BETWEEN FL030 AND FL060 SHOULD SCATTER OUT/END AFTER 2100 UTC. LINGERING MOISTURE BELOW FL020 WILL CONTINUE SCATTERED CLOUDS THROUGH MUCH OF TODAY...BECOMING BROKEN LAYER EARLY THURSDAY MORNING WITH TOPS AROUND FL030 AS WIND REVERSE TO SOUTHERLY IN ANTICIPATION OF NEXT FRONT. FREEZING LEVEL ABOVE MOIST LAYER AND LIFTING TO ABOVE FL100 THIS AFTERNOON SO NO ICING ANTICIPATED. BETWEEN FL060-FL100...NORTH WINDS 15 TO 30 KTS...AND BETWEEN FL150-FL250 WINDS NORTH 50-80 THROUGH MOST OF TODAY WILL LIKELY PRODUCE MODERATE TURBULENCE OVER AND DOWN STREAM OF MOUNTAINS. WINDS BACK AND DIMINISHING AFTER 0300Z...SO TURBULNECE SHOULD END BUT EXPECT INCREASING CIRROSTRATUS FOR REMIANDER OF NIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...........SEE LAXSPSSGX. SMALL CRAFT ADVISORY OUTER WATERS...SEE LAXCWFSGX. && PUBLIC.....HORTON AVIATION...BALFOUR
Hazardous weather outlook, Mar 8, 1:45 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PST WED MAR 8 2006 CAZ042-043-048-050-055>058-060>062-091200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 145 PM PST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF STRONG AND GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS. THIS MORNING. SMALL CRAFT ADVISORY UNTIL 8 AM...SEE LAXCWFSGX. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. COLD AND SHOWERY WEATHER WILL DEVELOP FRIDAY THROUGH SUNDAY NIGHT. STRONG WINDS...PERIODS OF HEAVY SNOW...AND LOCALLY DENSE FOG COULD CAUSE HAZARDOUS TRAVEL THIS WEEKEND...AND POSE A DANGER OF EXPOSURE TO ANYONE CAUGHT OUTSIDE IN THE MOUNTAINS AND HIGH DESERTS. LOCAL STRONG AND GUSTY WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE AT TIMES IN THE HIGH DESERTS AND MOUNTAINS. SEE LAXNPWSGX FOR DETAILS. LOCALLY HEAVY DOWNPOURS COULD CAUSE FLASH FLOODING IN POORLY DRAINED AREAS...AND IN AND BELOW BURN SCARS. SEE LAXSPSSGX FOR DETAILS. THE COAST WILL SEE A HIGH RIP CURRENT RISK THROUGH THE WEEKEND WITH POSSIBLE HIGH SURF THURSDAY NIGHT THROUGH SATURDAY NIGHT. STRONG WINDS AND LARGE SWELLS OVER THE COASTAL WATERS WILL LIKELY POSE A HAZARD TO SMALL CRAFT THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD/HORTON
Nearby
High Wind Watches in California, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.